MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO MEDICAL CORPORATION R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the doctor performed a radial case with an intervention of the proximal superficial femoral artery (sfa).When the doctor went to pass the stent into the involved destination slender guiding sheath there was resistance at the hub of the sheath.The proximal end of the stent was examined and noticed that the end of the stent was out of the protective sheath.The markers had started to flare, and the thumbwheel had not been depressed or rolled backwards.The proximal stent edge had shifted prior to the introduction into the guiding sheath.The thumbwheel had been verified that it was not altered by the tech during prep or pre deployment.The stent never made it into the patient as it met resistance in the sheath.The case was completed with another stent.The patient was in fine condition.The procedure outcome was successful.The patient was not injured, medical or surgical intervention was not required.The event occurred intra-operative.The artery of the lower extremity was not previously treated.The lesion location was at the sfa, with moderate calcification and no tortuousness.The lesion length was approximately 30mm, with 80% diameter stenosis and 8mm referenced vessel diameter.The site of access/puncture and approach was at the radial artery site.The lesion treatment was pre-dilation.Additional information was received 31 mar 2023: the patient was stable.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab director.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, to correct the investigation, findings, and conclusions codes in section h6 and to provide the completed investigation results.The actual device was returned for evaluation.Inspection of the actual sample obtained the following results: (i) exposure of the stent from the distal end of the sliding part; (ii) deformation of the proximal end of the sliding part (stent-mounting section); and (iii) unlocked thumbwheel.From the occurrence status of the event, it was thought that the thumbwheel was unlocked intentionally after the event by the physician to evidence that the thumbwheel was never manipulated during the event.Magnifying inspection of the sliding part (stent-mounting section) obtained the following result: (i) stent was exposed approx.1.5mm; (ii) sliding part had moved approximately 1.9mm to the proximal side; (iii) deformation of the proximal end of the sliding part (stent-mounting section) as mentioned in the investigation result 1 was in a crushed state.Magnifying inspection of the shaft section found no anomaly in the appearance such as crushing or stretching.Magnifying inspection of the release wire-fixed section found no anomaly such as detachment of the fixed section.X-ray fluoroscopic inspection inside the actual sample found no anomaly such as a fracture on the release wire.X-ray fluoroscopic inspection inside the handle found that the actual sample was in the state of post one-click in comparison with a current product sample.It was considered that the thumbwheel was unlocked after the event occurred as mentioned in the investigation result 1.A factory-retained 0.035" glidewire advantage was inserted into a factory-retained r2p destination slender, and then the actual sample was inserted over the glidewire into the r2p destination slender.The exposed part of the stent was caught on the hub (proximal shaft section) of r2p destination slender, and no further insertion was possible.A factory-retained 0.035" glidewire advantage was inserted into a factory-retained r2p destination slender, and then a current misago sample was inserted over the glidewire into the r2p destination slender.The current misago sample was possible to be inserted with no resistance.No displacement of the distal end of sliding part was observed after the insertion.An attempt was made to release the actual sample under warm water of 37°c.As a result, the stent was deployed completely over the entire length.(*the release was made under warm water.In the attached picture shows a state after taken out from warm water.) magnifying inspection of the stent of the actual sample after the above attempt found no anomaly such as a breakage or deformation in the struts.Magnifying inspection of the sliding part of the actual sample (where the stent had been mounted) revealed a flare-like widening at the distal end in addition to the crushed area at the proximal end that was mentioned in the investigation result 1 and 2.The electron microscopic inspection of the sliding part (where the stent had been mounted) obtained the following results: (i) multiple rearward dents and abrasion marks were observed at the distal end; (ii) abrasion marks in the center of the sliding part (where the stent had been mounted), approx.20 mm from the distal end; (iii) no anomaly in the crushed section at the proximal side of the sliding part (where the stent had been mounted), at approx.40 mm from the distal end, such as a scratch that could lead to the crush.From the above result that most of dents and abrasion marks were observed at the distal end of the sliding part, it was inferred that some hard object (lumen of r2p destination slender) met the area and caught on it.The outer diameter of the undamaged part of sliding part (where the stent had been mounted) was measured and found to be within our control standard, and no anomaly was observed.Magnifying inspection of the inner shaft (where the stent had been mounted) found a crush at the proximal side, which was the same position as the crush of the sliding part mentioned in the investigation result 1 and 2.No abnormalities such as breakage or crushing were observed in other areas.Magnifying inspection of the distal tip section found no anomalies in appearance such as flaring of edge or crushing.The product is designed to release the stent when the sliding part (stent sheath and cover sheath) is retracted into the intermediate shaft (non-moving part).In this case, from the occurrence situation, it was inferred that the distal end of the sliding part of the actual sample was caught in the vicinity of the hub of the concurrently used r2p destination slender for some reason, and push-in force applied to the actual sample in that condition caused the non-moving part (inner shaft) to move forward, pushing the stent out and partially exposing it.To confirm the above, a simulation test was conducted using a current misago sample as follows.The inner diameter of the transparent tube was narrowed with cable ties to trap the distal end of the sliding part, and push-in force was applied to the misago sample.As a result, the stent was exposed partially from the sliding part.In the above simulation test, the sliding part was slightly retracted into the intermediate shaft (non-moving part), and the position of the distal end of the sliding part was shifted to the proximal side.From the investigation results, when the actual sample was inserted, in the vicinity of the hub of r2p destination slender, it was thought that some hard object (such as the lumen of the destination slender) met the distal end of the sliding part, causing a snagging resistance.In this situation, it was thought that push-in force was applied to the actual sample, causing the non-moving part (inner shaft) to move forward, which resulted in the stent pushed out and partially exposed.In addition, in the above situation, it was presumed that the sliding part was slightly retracted into the intermediate shaft (non-moving part), and that the position of the distal end of the sliding part was shifted toward the hand side.However, since the concurrently used r2p destination slender was not returned, the cause of resistance occurred in this case could not be clarified.It was thought that the crush at the proximal side of the sliding part (stent-mounting position) was caused by compression force due to the relevant part having been strongly gripped when the actual sample was strongly pushed in due to resistance.Ashitaka factory is making efforts to maintain the product quality by performing following work and inspections.Misago device is 100% visual inspection is performed before the packaging to check if the stent is properly mounted.We also confirm that there is no deformation in the sliding part or the shaft section.100% visual inspection is performed to check if the distal end of the sliding part is in the specified position.This assures that the position of the sliding part is not displaced.For future use, please keep in mind the following points described in the instructions for use (ifu) of misago.(preparation of the stent system 2-5): - if you see a gap between the sliding part and the distal tip, move the sliding part to eliminate the gap.- stop using the stent system immediately if the gap cannot be eliminated by moving the sliding part.(this could cause adverse events, such as vessel damage.) - do not advance the stent system by force if you feel any resistance during insertion.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16826930
Report Number9681834-2023-00087
Device Sequence Number6850089
Product Code NIP
UDI-Device Identifier04987350727640
UDI-Public04987350727640
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue NumberSXR08040R
Device Lot Number220929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMNILINK STENT
Patient SexUnknown